Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 9, NWS Kansas City, MO

March 30, 2022Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 30, 2022, 7:53 AM CDT for Carroll County, Missouri. It took effect at Mar 31, 2022, 1:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 7:53 AM CDT (12:53 UTC)
In effect from
Mar 31, 2022, 1:00 AM CDT
Expired
Mar 30, 2022, 10:08 PM CDT
In force
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 15.10 ft at Mar 30, 2022, 8:00 PM CDT.

actionminormoderate510152003/3003/3104/01
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

260 
WGUS43 KEAX 301253
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
753 AM CDT Wed Mar 30 2022

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Crooked River near Richmond affecting Ray County.

  Wakenda Creek at Carrollton affecting Carroll County.

For the Crooked River...including Richmond...Minor flooding is 
forecast.

For the Wakenda Creek...including Carrollton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC177-311300-
/O.NEW.KEAX.FL.W.0008.220330T2130Z-220401T0231Z/
/RICM7.1.ER.220330T2130Z.220331T0000Z.220331T0230Z.NO/
753 AM CDT Wed Mar 30 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Crooked River near Richmond.

* WHEN...From this afternoon to late tomorrow evening.

* IMPACTS...At 20.0 feet, Low-lying rural roads along with cropland 
  and woodlands flood.
  At 21.0 feet, Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Wednesday the stage was 16.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 20.5 feet this evening. It
    will then fall below flood stage late this evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Wed   Thu   Thu          
                                      1pm   1am   1pm          
Crooked River
Richmond        20.0  16.2  Wed 7am   19.3  19.3  14.4         


&&

LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392


$$

MOC033-311300-
/O.NEW.KEAX.FL.W.0009.220331T0600Z-220401T1828Z/
/CAXM7.1.ER.220331T0600Z.220331T1200Z.220331T1827Z.UU/
753 AM CDT Wed Mar 30 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Wakenda Creek at Carrollton.

* WHEN...From late tonight to early Friday afternoon.

* IMPACTS...At 16.0 feet, Flooding of low-lying undeveloped areas 
  along the creek begins.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Wednesday the stage was 10.1 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 16.5 feet tomorrow
    morning. It will then fall below flood stage early tomorrow
    afternoon.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Wed   Thu   Thu          
                                      1pm   1am   1pm          
Wakenda Creek
Carrollton      16.0  10.1  Wed 7am   13.6  16.0  16.1         


&&

LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359


$$

SAW
3 follow-up statements
730 
WGUS83 KEAX 302054
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
354 PM CDT Wed Mar 30 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Crooked River near Richmond affecting Ray County.

  Wakenda Creek at Carrollton affecting Carroll County.

For the Crooked River...including Richmond...Minor flooding is 
forecast.

For the Wakenda Creek...including Carrollton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC177-312100-
/O.EXT.KEAX.FL.W.0008.220330T2340Z-220401T0021Z/
/RICM7.1.ER.220330T2340Z.220331T0000Z.220331T0021Z.NO/
354 PM CDT Wed Mar 30 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Crooked River near Richmond.

* WHEN...Until tomorrow evening.

* IMPACTS...At 20.0 feet, Low-lying rural roads along with cropland 
  and woodlands flood.
  At 21.0 feet, Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.

* ADDITIONAL DETAILS...
  - At 3:30 PM CDT Wednesday the stage was 19.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 20.1 feet this evening. It will
    then fall below flood stage this evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Wed   Thu   Thu          
                                      7pm   7am   7pm          
Crooked River
Richmond        20.0  19.0  Wed 3pm   20.1  16.0  11.6         


&&

LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392


$$

MOC033-312100-
/O.EXT.KEAX.FL.W.0009.220331T0417Z-220401T1617Z/
/CAXM7.1.ER.220331T0417Z.220331T1200Z.220331T1617Z.UU/
354 PM CDT Wed Mar 30 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO LATE FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Wakenda Creek at Carrollton.

* WHEN...From this evening to late Friday morning.

* IMPACTS...At 16.0 feet, Flooding of low-lying undeveloped areas 
  along the creek begins.

* ADDITIONAL DETAILS...
  - At 3:00 PM CDT Wednesday the stage was 14.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 16.5 feet tomorrow morning.
    It will then fall below flood stage late tomorrow morning.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Wed   Thu   Thu          
                                      7pm   7am   7pm          
Wakenda Creek
Carrollton      16.0  14.8  Wed 3pm   15.5  16.5  14.1         


&&

LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359


$$

SAW
473 
WGUS83 KEAX 310122
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
822 PM CDT Wed Mar 30 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

For the Wakenda Creek...including Carrollton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-010130-
/O.EXT.KEAX.FL.W.0009.220331T0900Z-220401T1320Z/
/CAXM7.1.ER.220331T0900Z.220331T1200Z.220331T1320Z.UU/
822 PM CDT Wed Mar 30 2022

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Wakenda Creek at Carrollton.

* WHEN...From late tonight to Friday morning.

* IMPACTS...At 16.0 feet, Flooding of low-lying undeveloped areas 
  along the creek begins.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Wednesday the stage was 15.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 16.2 feet tomorrow morning. It
    will then fall below flood stage tomorrow morning.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Thu   Thu   Fri          
                                      1am   1pm   1am          
Wakenda Creek
Carrollton      16.0  15.1  Wed 8pm   15.8  15.3  12.2         


&&

LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359


$$

73
210 
WGUS83 KEAX 310308
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1008 PM CDT Wed Mar 30 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

MOC033-310415-
/O.CAN.KEAX.FL.W.0009.220331T0900Z-220331T0308Z/
/CAXM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1008 PM CDT Wed Mar 30 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Wakenda Creek at Carrollton.

* ADDITIONAL DETAILS...
  - At 10:00 PM CDT Wednesday the stage was 15.1 feet.
  - Forecast...The river is expected to rise to a crest of 15.2
    feet just after midnight tonight.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Thu   Thu   Fri          
                                      1am   1pm   1am          
Wakenda Creek
Carrollton      16.0  15.1  Wed 10pm  15.2  15.0  12.2         


&&

LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359


$$

73

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:27 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 30, 6:27 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
627 AM CDT Wed Mar 30 2022

.Discussion...
Issued at 404 AM CDT WED MAR 30 2022

Key Points:

* Much cooler day across the area today with cold front moving
  through this morning.

* Light snow expected tonight across much of the area, though little
  to no accumulation expected.

* Widespread sub-freezing tempertures expected Friday morning.

Detailed discussion...

Band of lingering convection across central Missouri should
gradually sag south and east early this morning, but this area could
see a renewed area of showers/thunderstorms late this morning ahead
of a strong cold front moving through the region. Air behind the
front is in the 30s and 40s, with strong gusty winds gusting to near
30 knots.  While airmass will modify slightly as it plunges
southward, still looking at a fairly cool and breezy early spring
day with wind chills falling into the 30s and 40s throughout the
daytime hours today.

Upper wave dropping south across the western Dakotas is expected to
move into central Kansas overnight and work south and east towards
western Missouri by Thursday morning.  Lift associated with this
wave should be sufficient to result in light precipitation across
the area.  With the cold air in place, could see light snowfall
expand south and east Thursday morning.  Favored precipitation type
appears to be snow, though accumulations are expected to be minimal
to none with limited window of snow at any particular location of a
few hours and 2" soil temperatures in the lower 50s. With that said,
do not be surprised at the sight of snow falling Thursday morning.

Precipitation is expected to shift southeast throughout the day on
Thursday, but breezy northwest winds will linger through the
daylight hours.  With clouds expected to hang tough through the
better part of the day on Thursday, have lowered forecast highs in
the 40s...nearly 15 degrees below normal this time of year.

Surface ridge across the area Thursday night into Friday morning
will allow surface temperatures to radiate below freezing.

Expect a nice rebound in temperatures on Friday as southerly winds
increase through the afternoon hours.  A series of phased waves are
expected to move across the central US Friday night, potentially
bringing light rain to the region.  Strongest portion of the wave
appears to be focused farther north across Iowa into Minnesota, so
may be able to trim pops back a bit across central Missouri.

The remainder of the weekend appears to be fairly quiet, but the
active pattern continues into next week with a series of waves
moving through.  The most significant wave appears to be midweek,
but trajectory of the system is still inconsistent among the various
model solutions.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 622 AM CDT WED MAR 30 2022

MVFR ceilings are quickly expanding south across the region this
morning as a strong cold front moves in. Potential to see some
showers and thunderstorms this morning along and ahed of the
front, mainly east of highway 65. Gusty northwest winds are
expected behind the cold front, and should persist through the TAF
period. Second upper level disturbance is expected to move into
the region after 06Z Thursday. Could see light snowfall at the
terminals after 09Z Thursday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BT
Aviation...BT
Hazardous weather outlook, Mar 30, 4:48 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
448 AM CDT Wed Mar 30 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
448 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Showers and storms continue today, mainly east of I-35. No severe
weather is expected. Gusty northwest winds are also expected this
afternoon with gusts up to 35 mph. Light snow is possible tonight
into Thursday morning across the area. A dusting is possible on
grassy and elevated surfaces.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Mar 30, 3:44 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     3 ENE SAINT JOSEPH      39.78N 94.79W
03/29/2022                   BUCHANAN           MO   EMERGENCY MNGR

            DELAYED REPORT...GLASS WINDOW BLOWN OUT AT
            THE CHURCH.

0850 PM     TSTM WND DMG     2 E SAINT JOSEPH        39.77N 94.80W
03/29/2022                   BUCHANAN           MO   LAW ENFORCEMENT

            DELAYED REPORT...ROOF DAMAGE AT EAST HILLS
            MALL.

0851 PM     TSTM WND DMG     3 ENE SAINT JOSEPH      39.78N 94.78W
03/29/2022                   BUCHANAN           MO   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            E SAINT JOSEPH. DELAYED REPORT...ROOF DAMAGE
            TO A COUPLE OF HOUSES.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte52 min
Mar 29, 8:21 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt39 min
Mar 29, 8:28 PM CDTTornado WarningEAXPlatte17 min
Mar 29, 8:32 PM CDTTornado WarningEAXBuchanan28 min
Mar 29, 8:47 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Jackson and 1 more28 min
Mar 29, 9:10 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Lafayette and 1 more50 min
Mar 29, 9:28 PM CDTTornado WarningEAXCaldwell, Daviess, DeKalb32 min
Mar 29, 9:47 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Livingston43 min
Mar 29, 9:50 PM CDTTornado WarningEAXDaviess, Grundy, Harrison25 min
Mar 29, 9:56 PM CDTSpecial Weather StatementEAXClay, Jackson49 min
Mar 29, 10:13 PM CDTAreal Flood AdvisoryEAXClay, Platte4 hr
Mar 29, 11:37 PM CDTSevere Thunderstorm WarningEAXBates38 min
Mar 29, 11:44 PM CDTTornado WarningEAXBates16 min
Mar 29, 11:58 PM CDTTornado WarningEAXBates, Henry32 min
Mar 30, 12:20 AM CDTTornado WarningEAXHenry40 min
Mar 30, 7:53 AM CDTRiver Flood WarningEAXRay14 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.